Alert archive / New Mexico / Special Weather Statements in 2016

Special Weather Statement, NWS El Paso, TX

July 21, 2016Doña Ana County, New Mexico

NWS El Paso, TX issued this special weather statement at Jul 21, 2016, 7:05 PM MDT for Doña Ana County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 7:05 PM MDT (01:05 UTC)
Expired
Jul 21, 2016, 7:45 PM MDT
In force
40 min
Issued by
NWS El Paso, TX

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 88 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3361 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS84 KEPZ 220105
SPSEPZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
705 PM MDT THU JUL 21 2016
 
NMZ407-409-410-220145-
SIERRA COUNTY LAKES NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
NORTHERN DONA ANA COUNTY NM-
705 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUNA...SOUTHERN
SIERRA AND WEST CENTRAL DONA ANA COUNTIES UNTIL 745 PM MDT...

AT 704 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF RADIUM SPRINGS...MOVING WEST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RINCON...HATCH...RADIUM SPRINGS...GARFIELD...SALEM...UVAS VALLEY AND
LEASBURG DAM STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3264 10688 3246 10694 3251 10736 3277 10728
TIME...MOT...LOC 0104Z 105DEG 15KT 3257 10700 

$$

FAUSETT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:55 PM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 21, 2:55 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
255 PM MDT THU JUL 21 2016

.SYNOPSIS...
A monsoon moisture plume remains anchored over eastern Arizona and
western New Mexico with high pressure to our east keeping Far West
Texas drier. Temperatures will warm a bit during the next few
days as the upper ridge begins to shift back west. Lowland highs
will be back above 100 degress through the weekend. Over area
mountains expect isolated to scattered storms each afternoon and
evening favoring the Gila region and Sacramento mountains. Over
the lowlands through Sunday generally dry east of the Rio Grande
with isolated storms west. Next week the moisture shifts back over
our region resulting in better rain and storm chances for all
areas with temperatures cooling back to near normal.

&&

.DISCUSSION...
Not much different in the pattern today from what we've been
seeing in the past days and in the past and currrent models. Large
upper ridge of high pressure continue to be centered to our east.
The trajectories of the flow around this broad feature continues
to keep a moist SE flow around the southern and western periphery
of the high, with moisture banked up over our western CWFA and
extending west into Arizona. This means we should continue to see
the same weather effects across the CWFA today through the
weekend.

With deeper moisture west and better forcing over area mountains
we expect better storm chances and better storm coverage over the
Gila, Sacs, and western lowlands. With lesster moisture and lack
of a synoptic forcing in the pattern we expect and little to no
storm formation over Far West TX and much of the S Central NM
lowlands. Thus POPs W and mountains...with no POPs over E and S
zones. The upper ridge will be slowly expanding and strengthening
back westward during the FRI through SUN afternoon timeframe.
This should result in warming conditions with AFTN temps back in
triple-digit territory for much of the lowlands.

Previous model runs did shift the monsoon moisture squarely back
over our region by early Sunday...but the latest suite of outputs
now show that to be delayed until late SUn and then early into the
work week.

For late SUN and then MON onward the precipitation/storm pattern
looks to change with a more uniform and better moisture profile
across the entire CWFA. This will bring POPs back to all zones for
each afternoona and evening. Temperatures should be on the
downward trend with cooling back to normal expected. We are not
expected large amounts of deep moisture with PWs proged to be only
in the 1.0"-1.1" range. Thus pcpn/storms only isolated to
scattered.

14-BIRD

&&

.AVIATION...Valid 22/00Z-23/00Z.
VFR Conditions will prevail, but isolated thunderstorms in the
higher terrain of the Gila Region and Sacramento Mountains will try
to drift into the lowlands, aided to some extent by a weak upper
level disturbance moving into Chihuahua.  Storms will favor areas
west of the Rio Grande, and currently TCS and DMN are the only sites
carrying VCTS in the TAFs.  Still need to watch for development in
the lower elevations over the next couple of hours, but the overall
probabilities are too low to merit carrying TS at ELP/LRU at the
moment.  Heading into Friday, western areas will remain favored for
diurnal thunderstorms as drier air aloft moves in from the east.

25-Hardiman

&&

.FIRE WEATHER...
Drier air aloft has started to work into the area.  While this will
favor areas west of the Rio Grande for convection through this
afternoon, a weak upper tropospheric disturbance moving into
Chihuahua is helping to enhance thunderstorms over the Sacramento
Mountains.  The overall trend will be for less afternoon
thunderstorm coverage through Saturday, especially areas near/east
of the Rio Grande.  Expect an up-tick in storm coverage heading into
Sunday as northeasterly flow aloft develops.  When there is
sufficient moisture, this pattern can sometimes lead to a few
stronger/more organized thunderstorms.  The drier air and lack of
cloud cover will lead to more triple-digit temperatures for the
lowlands.

Overnight RH recovery will still be good for the Gila region...but
will start to suffer elsewhere heading into the weekend.  Min RH
values will drop into the mid and upper teens for the lowlands, but
expect improvements area-wide starting Sunday.

25-Hardiman

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 77 101  78 102 /   0   0   0   0
Sierra Blanca           72  96  72  97 /   0   0   0   0
Las Cruces              71  98  72 100 /   0   0   0   0
Alamogordo              74  99  74 100 /   0  10   0   0
Cloudcroft              53  76  54  78 /  20  20  10  20
Truth or Consequences   73  98  74  99 /  20  10   0  10
Silver City             65  91  67  96 /  20  20  20  30
Deming                  72 100  72 101 /  10   0   0   0
Lordsburg               73  99  72 100 /  20  20  10  20
West El Paso Metro      76 100  77 101 /   0   0   0   0
Dell City               71 100  73 101 /   0   0   0   0
Fort Hancock            76 101  78 101 /   0   0   0   0
Loma Linda              69  94  73  96 /   0   0   0   0
Fabens                  75 101  77 103 /   0   0   0   0
Santa Teresa            74 100  74 101 /   0   0   0   0
White Sands HQ          75  98  76 100 /   0   0   0   0
Jornada Range           67  99  68 100 /   0   0   0   0
Hatch                   72 100  72 102 /   0   0   0   0
Columbus                74  99  74 100 /  10   0   0   0
Orogrande               75  98  75 100 /   0   0   0   0
Mayhill                 56  84  58  86 /  20  20  10  20
Mescalero               55  85  58  87 /  20  20  10  20
Timberon                54  82  57  84 /  20  10  10  10
Winston                 58  90  60  93 /  30  20  10  50
Hillsboro               66  97  68  98 /  20  10   0  30
Spaceport               68  98  70  99 /  10   0   0   0
Lake Roberts            55  93  57  96 /  20  30  20  40
Hurley                  65  94  67  96 /  20  20  20  20
Cliff                   62  98  62  99 /  20  30  20  40
Mule Creek              59  96  59  97 /  20  20  20  20
Faywood                 64  96  67  97 /  20   0  10  20
Animas                  72  99  72 100 /  20  20  10  20
Hachita                 71  99  72 100 /  10  10   0  10
Antelope Wells          70  98  71  97 /  10  10   0  20
Cloverdale              65  92  67  93 /  20  20  10  20

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

14/25
Hazardous weather outlook, Jul 21, 11:46 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1146 AM MDT THU JUL 21 2016

NMZ402-403-408-414>416-221800-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
1146 AM MDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS. HALF-INCH SIZED HAIL...BRIEF
HEAVY RAINFALL AND POSSIBLE ISOLATED FLASH FLOODING. THUNDERSTORM
OUTFLOW MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. SMALL HAIL AND ISOLATED HEAVY RAIN AND
FLASH FLOODING ARE THE BIGGEST THREATS OVER THE MOUNTAINS. SOME
STORMS WILL ALSO PRODUCE STRONG OUTFLOW WINDS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REAL-TIME CALLS OF
STRONG WIND GUSTS AND DUST FROM ANY THUNDERSTORM OUTFLOWS...AS
WELL AS HEAVY RAIN AND FLASH FLOODING ARE ENCOURAGED.

NMZ401-404>407-409-412-221800-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
CENTRAL TULAROSA BASIN-
1146 AM MDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ACROSS THE NEW MEXICO LOWLANDS. PEA-SIZED
HAIL...BRIEF HEAVY RAINFALL AND WIND GUSTS 40 TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM TO HOT. ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH SUNDAY. STORM CHANCES BETTER FAR
WEST AND OVER AREA MOUNTAINS. RAIN AND STORM CHANCES INCREASE AND
BECOME MORE UNIFORM IN COVERAGE ACROSS THE REGION MONDAY ONWARD.
BIGGEST THREATS WILL BE STRONG OUTFLOW WINDS AND BLOWING DUST. A
FEW STORMS MAY PRODUCE HEAVY RAIN AND ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REAL-TIME CALLS OF
STRONG WIND GUSTS AND DUST FROM ANY THUNDERSTORM OUTFLOWS...AS
WELL AS HEAVY RAIN AND FLASH FLOODING ARE ENCOURAGED.

NMZ410-411-413-417-TXZ418>424-221800-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1146 AM MDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM TO HOT TEMPERATURES WILL CAUSE SOME HEAT STRESSES ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS ARE NOT ANTICIPATED...BUT SHOULD
BE NEARBY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GENERALLY DRY AND HOT THROUGH SATURDAY AND POSSIBLY SUNDAY. AFTER
SUNDAY CONTINUED HOT BUT WITH ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY. BIGGEST THREATS WILL
BE STRONG OUTFLOW WINDS AND BLOWING DUST. A FEW STORMS MAY PRODUCE
HEAVY RAIN AND ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

In the hours before

Special weather statement, Jul 21, 5:30 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
530 PM MDT THU JUL 21 2016

NMZ411-413-TXZ418-419-220015-
SOUTHERN TULAROSA BASIN NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
530 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND NORTHWESTERN EL PASO COUNTIES UNTIL 615 PM
MDT...

AT 529 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAPARRAL...MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANTHONY...NORTHEAST EL PASO...CHAPARRAL...CENTRAL EL PASO...
WEST EL PASO...VINTON...FORT BLISS...CANUTILLO...WESTWAY...
ANTHONY GAP...LA UNION...
FRANKLIN MOUNTAINS STATE PARK AND BIGGS FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3214 10640 3202 10625 3178 10642 3196 10666
TIME...MOT...LOC 2329Z 041DEG 8KT 3203 10639

FAUSETT
Special weather statement, Jul 21, 5:58 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
558 PM MDT THU JUL 21 2016

NMZ410-411-413-220045-
SOUTHERN TULAROSA BASIN NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-
NORTHERN DONA ANA COUNTY NM-
558 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONA ANA AND WEST
CENTRAL OTERO COUNTIES UNTIL 645 PM MDT...

AT 557 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF WHITE SANDS MISSILE RANGE HEADQUARTERS...MOVING
SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE SANDS MISSILE RANGE HEADQUARTERS...ORGAN...TALAVERA...
EAST MESA...PORTIONS OF JORNADA EXPERIMENTAL RANGE...
SOLEDAD CANYON...DRIPPING SPRINGS AND AGUIRRE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 10644 3247 10632 3227 10659 3250 10677
TIME...MOT...LOC 2357Z 057DEG 11KT 3252 10646

FAUSETT
Special weather statement, Jul 21, 6:19 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
619 PM MDT THU JUL 21 2016

NMZ409-410-220100-
SIERRA COUNTY LAKES NM-NORTHERN DONA ANA COUNTY NM-
619 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA AND NORTH
CENTRAL DONA ANA COUNTIES UNTIL 700 PM MDT...

AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JORNADA RANGE...MOVING WEST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JORNADA RANGE AND PORTIONS OF JORNADA EXPERIMENTAL RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3272 10665 3255 10668 3254 10698 3281 10693
TIME...MOT...LOC 0019Z 098DEG 7KT 3265 10675

FAUSETT
Special weather statement, Jul 21, 6:25 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
625 PM MDT THU JUL 21 2016

NMZ402-403-407>409-220115-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
625 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUNA...SOUTHERN
SIERRA AND EASTERN GRANT COUNTIES UNTIL 715 PM MDT...

AT 625 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF NUTT...MOVING WEST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NUTT...MACHO SPRINGS WIND FARM...UVAS VALLEY AND COOKES PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3259 10737 3241 10743 3245 10779 3271 10771
TIME...MOT...LOC 0025Z 105DEG 11KT 3252 10749

FAUSETT
Special weather statement, Jul 21, 6:56 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
656 PM MDT THU JUL 21 2016

NMZ402-408-409-220145-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
656 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL
745 PM MDT...

AT 655 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MONTICELLO...MOVING NORTHWEST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON...MONTICELLO...CHLORIDE...CHISE AND LAS PLACITAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3348 10759 3335 10737 3319 10747 3331 10787
      3348 10777
TIME...MOT...LOC 0055Z 117DEG 14KT 3330 10751

FAUSETT
Special weather statement, Jul 21, 7:05 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
705 PM MDT THU JUL 21 2016

NMZ407-409-410-220145-
SIERRA COUNTY LAKES NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
NORTHERN DONA ANA COUNTY NM-
705 PM MDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUNA...SOUTHERN
SIERRA AND WEST CENTRAL DONA ANA COUNTIES UNTIL 745 PM MDT...

AT 704 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF RADIUM SPRINGS...MOVING WEST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RINCON...HATCH...RADIUM SPRINGS...GARFIELD...SALEM...UVAS VALLEY AND
LEASBURG DAM STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3264 10688 3246 10694 3251 10736 3277 10728
TIME...MOT...LOC 0104Z 105DEG 15KT 3257 10700

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:07 PM MDTAreal Flood AdvisoryEPZGrant, Sierra113 min
Jul 21, 6:19 PM MDTSpecial Weather StatementEPZDoña Ana41 min
Jul 21, 6:25 PM MDTSpecial Weather StatementEPZLuna50 min
Jul 21, 6:30 PM MDTSevere Thunderstorm WarningEPZGrant, Luna, Sierra31 min
Jul 21, 6:56 PM MDTSpecial Weather StatementEPZSierra49 min
Jul 21, 7:32 PM MDTSpecial Weather StatementEPZDoña Ana43 min
Jul 21, 8:44 PM MDTSpecial Weather StatementEPZLuna46 min
Jul 22, 3:44 PM MDTSpecial Weather StatementEPZGrant46 min

Nearby

Special Weather Statements in New Mexico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.